MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Model Number PWF030
Medical Device Problem Codes Increase in Suction (1604); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bruise/Contusion (1754); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that the customer had an increase in catheter associated urinary tract infection (cauti¿s), so they were refreshing education on incontinence management without the use of an indwelling catheter.Company representative from some of their other incontinence management products were scheduling times to make brief rounds on inpatient units to refresh knowledge of available products and proper use of the incontinence products.And stated that they had a few incidents of patient harm in the form of bruising in the peri area by using purewick urine collection system.Both times there was significant bruising and there was also noted to be higher amounts of suction 150-200 mmhg.Staff have said that it takes over 100 mmhg to make the urine move through the tubing up to the suction canister.It was unknown what medical intervention was provided for catheter associated urinary tract infection.Per additional information received via email on 13-sep-2022, it was reported that one of the patient experienced bleeding and bruising from the purewick female external catheter and the catheter was taken off and wound nurses saw it.Stated that the patient underwent treatment which was wound, triad or zinc for open areas to buttocks, intradry or miconazole powder for intertriginous dermatitis as stated in order sets.Second patient experienced bruising and no treatment was provided, suction turned down to 40 mmhg.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "user does not follow procedure for establishing suction".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "setup: connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoctm vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoctm vacuum station user guide for further information.Using standard suction tubing, connect the purewicktm female external catheter to the collection canister." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15485424
Report Number1018233-2022-07451
Device Sequence Number5224693
Product Code NZU
UDI-Device Identifier00801741143083
UDI-Public(01)00801741143083
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberPWF030
Device Catalogue NumberPWF030
Device Lot NumberMYGN5609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/13/2022
02/07/2023
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/06/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale